Page 1 of 1

Biotene - diahrea?

Posted: Mon Aug 31, 2015 2:38 pm
by PKE
My wife started the 300mg Biotene experiment 2 days ago. We started slow with 1 100mg capsule Saturday morning, another 100mg Sunday morning, both after breakfast. Sunday night she came down with a serious case of diahrea. We don't know if it something she ate over the weekend (we both ate the same things) or if it was a reaction to the pill. Anyone else had similar episode? She really doesn't want/dare to proceed if this is a common. She has trouble walking and getting to the bathroom in time is a real problem.

Re: Biotene - diahrea?

Posted: Mon Aug 31, 2015 4:29 pm
by ElliotB
It can cause stomach upset in some people. I have not had any issues but my mom (who does not have MS) tried taking it (only 10mg per day) and had bad stomach issues and had to stop.

If she is willing to try again, I suggest you get some regular dosage Biotin (10mg capsules/tablets) and try that, 10mg per day, for a few days or a week. If she tolerates it well, increase the dosage slowly over time and work up to the higher dosage amount.

Re: Biotene - diahrea?

Posted: Wed Sep 02, 2015 8:28 am
by DrGeoff
After two months of 300mg daily, no obvious side effects.
I am sleeping better though, but this could just be a coincidence.
Geoff

Re: Biotene - diahrea?

Posted: Sun Oct 11, 2015 1:41 pm
by Slumby
I did two days of 100 mg 3x/day.
The third day, I woke up and as soon
as I opened my eyes, it was coming out.
Good morning!
I have since gone down to 100 mg/day
and will slowly ramp back up.
I am positive that it was the Biotin.

Re: Biotene - diahrea?

Posted: Sun Oct 11, 2015 4:44 pm
by tzootsi
Just FYI - there is a Facebook page 'biotin for progressive ms' that has lots of members asking lots of questions. I highly recommend joining it for any biotin users.

Re: Biotene - diahrea?

Posted: Mon Oct 12, 2015 3:13 am
by DrGeoff
After 3 months of 300mg daily, I have never had a problem like this.

Geoff

Re: Biotene - diahrea?

Posted: Mon Oct 12, 2015 4:27 am
by CureOrBust
Me neither.

Re: Biotene - diahrea?

Posted: Mon Oct 12, 2015 12:32 pm
by nellie
3 mos. on biotin. Only problem is the stiffness many of us encounter taking it.

Re: Biotene - diahrea?

Posted: Mon Oct 12, 2015 3:08 pm
by CureOrBust
nellie wrote:3 mos. on biotin. Only problem is the stiffness many of us encounter taking it.
Stiffness? 8O has this been commonly reported on Facebook (which I am not a member of)? or where?

I am a little concerned as this is an issue for me even without the "help" of Biotin.

Re: Biotene - diahrea?

Posted: Tue Oct 13, 2015 5:55 am
by nellie
I am a member of the facebook for Biotin & spasticity seems to be a very common side effect. I also have this normally as a MS side effect so I was frustrated when it got worse after the biotin. I can say mine has lessened some after 3 mos. on it. So many of us have positive results on bladder issues. So many unknowns as to what might be added to the biotin in the trial capsules. Am anxious to know. I will keep taking it for at least the 9 mos. talked about in the trial to see. Hopefully we can slow or stop progression.

Re: Biotene - diahrea?

Posted: Tue Oct 13, 2015 7:28 am
by ElliotB
I am guessing that a person's reaction to the Biotin depends on their diet.